Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Nov 19, 2016, 4:28 AM CST for 6 counties in Texas. It took effect at Nov 20, 2016, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 4:28 AM CST (10:28 UTC)
- In effect from
- Nov 20, 2016, 3:00 AM CST
- Expired
- Nov 20, 2016, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
Counties Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, San Saba County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 106 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2676 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446 WWUS74 KSJT 191028 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 428 AM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FOR MUCH OF THE AREA THROUGH THIS MORNING... ...FREEZE WARNING NOW IN EFFECT FOR THE NORTHWEST HILL COUNTRY SATURDAY NIGHT... .MUCH COLDER AIR WILL MOVE IN BEHIND THE COLD FRONT THAT MOVED THROUGH THE BIG COUNTRY THIS MORNING. THE COMBINATION OF THIS COLD AIR...LIGHT WINDS...AND CLEARING SKIES TONIGHT MAY ALLOW TEMPERATURES TO FALL BELOW FREEZING ACROSS MUCH OF THE REGION. TXZ078-154-155-168>170-192100- /O.UPG.KSJT.FZ.A.0002.161120T0900Z-161120T1500Z/ /O.NEW.KSJT.FZ.W.0002.161120T0900Z-161120T1500Z/ SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD... JUNCTION...MASON 428 AM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139- 140-191500- /O.CON.KSJT.FZ.W.0001.000000T0000Z-161119T1500Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...HASKELL... THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY... ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD 428 AM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...28 TO 32 DEGREES * IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
254 WWUS74 KSJT 192022 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CST SAT NOV 19 2016 ...FREEZE WARNING IS IN EFFECT FOR THE NORTHWEST HILL COUNTRY SUNDAY MORNING... .LIGHT WINDS WILL COMBINE WITH DRY AIR AND CLEAR SKIES TO RESULT IN FREEZING TEMPERATURES ACROSS MUCH OF THE NORTHWEST HILL COUNTRY AND INTERSTATE 10 CORRIDOR SUNDAY MORNING. ALTHOUGH SOME LOCATIONS REACHED THE FREEZING MARK LAST NIGHT...SLIGHTLY COLDER AND MORE WIDESPREAD SUBFREEZING TEMPERATURES ARE ANTICIPATED OVERNIGHT. TXZ078-154-155-168>170-201500- /O.CON.KSJT.FZ.W.0002.161120T0900Z-161120T1500Z/ SUTTON-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...BRADY...SAN SABA...MENARD... JUNCTION...MASON 222 PM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... * TEMPERATURE...28 TO 32 DEGREES. * IMPACTS...DAMAGE TO CROPS AND SENSITIVE PLANTS MAY OCCUR IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 19, 4:06 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 19, 4:06 AM CST, 22 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 406 AM CST Sat Nov 19 2016 .SHORT TERM... (Today and Tonight) ...Freeze Warning for the Northwest Hill Country tonight... The upper level trough that pushed a strong cold front through the area yesterday has moved east into the Great Lakes and Mississippi River Valley areas. Behind the cold front, surface high pressure is building over the area, resulting in light winds. The light winds, along with dry and cold air mass has already resulted in a few sites reaching the freezing mark in some of our low lying and valley locations this morning. After the chilly start, temperatures will warm into the 50s for highs this afternoon under sunny skies. For tonight, a large surface high pressure area will stretch from the Great Lakes southwest into Central Texas. This will allow for light winds to develop in our southeastern counties, and likely result in freezing temperatures across the Northwest Hill Country area tonight. For the rest of the area, a slight increase in winds is expected, which should help to keep temperatures from hitting the freezing mark in most cases. Although a few of the outlying areas in the Concho Valley could still hit freezing. And if these areas do not reaching the freezing mark this morning, the Freeze Warning for the Northwest Hill Country could be expanded to the northwest to include the Concho Valley again tonight. 20 .LONG TERM... (Sunday through Friday) With upper level ridging over Texas, an increase in south winds, and sunny skies, temperatures will climb into the mid to upper 60s for for highs on Sunday. A progressive upper level flow pattern is indicated next week across much of the CONUS. A warmup is in store for our area Monday into Tuesday. On Monday, an upper level trough is forecast to move east across the Intermountain West and Great Basin, into the Rockies by late evening. Breezy south winds are expected for our area with lee trough development and increased surface pressure gradient. Highs on Monday are expected to be in the mid 70s across most of our area, with some increase in high clouds late in the day. The aforementioned upper trough will lift northeast across the Plains on Tuesday, with associated Pacific front moving east across our area. Moisture return will be limited, and believe that convective development with the arrival of the front on Tuesday will be primarily east of our area. Carrying slight chance PoP across the eastern part of our area. A secondary cold front will push south across west central Texas early Tuesday night, shifting winds to the north. Convective development with this secondary front will be south and southeast of our area. Mostly sunny and cooler conditions are expected on Wednesday, but with highs close to normal (in the 60s). A weak upper trough is progged to move east into the northern and central Plains on Thursday, with a stronger system entering the northwestern CONUS on Friday. Going with a dry forecast Thursday and Friday. For our area, return flow is progged to develop on Thursday and continue through Friday. This should bring an increase in cloud cover by Friday 19 .PRELIMINARY POINT TEMPS/POPS... Abilene 55 35 67 44 / 0 0 0 0 San Angelo 58 33 69 42 / 0 0 0 0 Junction 59 29 67 40 / 0 0 0 0 Brownwood 56 30 65 40 / 0 0 0 0 Sweetwater 54 38 66 45 / 0 0 0 0 Ozona 57 33 66 40 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM CST this morning for Brown-Callahan- Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Nolan- Runnels-Schleicher-Shackelford-Sterling-Taylor-Throckmorton-Tom Green. Freeze Warning from 3 AM to 9 AM CST Sunday for Kimble-Mason- McCulloch-Menard-San Saba-Sutton. &&
Hazardous weather outlook, Nov 18, 2:54 PM CST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 254 PM CST FRI NOV 18 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-192100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 254 PM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE WARNING HAS BEEN ISSUED FOR MUCH OF THE AREA. FREEZING TEMPERATURES ARE EXPECTED ALONG AND NORTH OF A LINE FROM OZONA TO ELDORADO TO EDEN TO BROWNWOOD. SENSITIVE PLANTS MAY BE DAMAGED IF LEFT UNPROTECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FREEZE WATCH HAS BEEN ISSUED FOR THE NORTHWEST HILL COUNTRY FOR SUNDAY MORNING AS TEMPERATURES DROP BELOW FREEZING IN THAT REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.